MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065750280
Medical Device Problem Codes Break (1069); Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported the phacoemulsification (phaco) tip blocked during the nucleus removal phase and two shower/plumes of tiny silvery fragments came during the cataract procedure.There were no associated complications or symptoms on one day and one week post operation.Additional information was requested; however, none has been received to date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received from the reporter who indicated the foreign material (similar to glitter) was not removed during the same procedure from the patient's right eye as it was stuck to the iris despite irrigation/aspiration.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; however, the attached customer photos confirm the foreign material in the eye, however it was not confirmed of where the foreign material originated.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The customer photos confirms the foreign material; however the because the sample of the foreign material was not returned the source and identity of the foreign material could not be identified.The report of phacoemulsification tip blocked was not confirmed due to a sample was not received and no lot number was provided, therefore the root cause for this customer complaint issue cannot be determined.The exact root cause for this complaint is unknown; therefore, specific action with regards to this complaint cannot be taken.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13028130
Report Number1644019-2021-00839
Device Sequence Number16575908
Product Code LRO
UDI-Device Identifier00380657502806
UDI-Public00380657502806
Combination Product (Y/N)N
Initial Reporter CountryMT
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750280
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer12/20/2021
03/14/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date12/20/2021
03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale